Missouri, 2004

Hail in Missouri, May 25, 2004

May 25, 2004 · NWS SGF · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 25, 2:25 AM CST, 8 hours 50 minutes earlier.

Area forecast discussion, May 25, 2:25 AM CST, 8 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
325 AM CDT TUE MAY 25 2004

.DISCUSSION

STORMS FROM YESTERDAY AFTERNOON HAVE EVOLVED INTO A LINEAR MCS
STRETCHING ACROSS CENTRAL MISSOURI...JUST TO THE NORTH OF OUTFLOW
BOUNDARY EXTENDING ROUGHLY FROM STOCKTON TO BOLIVAR TO SALEM. STRONG
TO SEVERE STORMS DEVELOPING OVER SOUTHEAST AND SOUTH CENTRAL KANSAS
ARE TRACKING ACROSS A STATIONARY FRONT AND OUTFLOW
BOUNDARY...KEEPING PERSISTENT FETCH OF PRECIP OVER OUR NORTHERN
ZONES. GOING FLOOD WATCH OVER OUR NORTHERN COUNTIES HAS FLOOD
POTENTIAL FROM TRAINING ECHOES HANDLED WELL. STRONG CAPPING
INVERSION WAS SEEN ON THE 00Z SOUNDING WITH OBVIOUS WEAKENING TO THE
NORTH. CAPES OVER 1000 J/KG ARE PROVIDING ENOUGH INSTABILITY FOR THE
STORMS TO PRODUCE SMALL HAIL AND GUSTY OUTFLOW WINDS.

SHORT TERM (TODAY THROUGH WEDNESDAY)...

HAVE SOME CONCERNS ABOUT SEVERE AND HEAVY RAIN THREAT THIS AFTERNOON
AND WEDNESDAY. OUTFLOW BOUNDARY OVER THE REGION AND STATIONARY FRONT
JUST TO THE NORTH OF OUR FORECAST AREA WILL CONTINUE TO FOCUS
CONVECTION OVER THE REGION. TODAY...AREA SOUTH OF THE BOUNDARY
SHOULD DESTABILIZE WELL WITH LESS CLOUD COVER. ANOTHER DISTURBANCE
MOVING OUT OF WESTERN NEW MEXICO SHOULD HELP WEAKEN THE CAP ENOUGH
TO GET STORMS GOING OVER JUST ABOUT ALL OF THE FORECAST AREA. WILL
HAVE A SIMILAR SET UP TOMORROW WITH STALLED FRONT AND POSSIBLY
ADDITIONAL OUTFLOW BOUNDARIES OVER THE REGION. WILL EXTEND FLOOD
WATCH INTO WEDNESDAY FOR NORTHERN HALF OF FORECAST AREA. WILL NEED
TO MONITOR TRENDS FOR POSSIBLE SOUTHWARD EXTENSION IN LATER
PERIODS.

WENT AHEAD AND INCREASED TEMPERATURES A FEW DEGREES TODAY WITH WARM
START AND INCREASED INSOLATION. OTHERWISE TEMPERATURES ARE IN GOOD
SHAPE.

LONG TERM (THURSDAY - SUNDAY)...

ZONAL FLOW CONTINUES WITH SEVERAL SHORT WAVES EJECTING FROM UPPER
TROUGH OVER THE WESTERN U.S...AT LEAST THROUGH FRIDAY...BEFORE MAIN
TROUGH AXIS MOVES INTO THE CENTRAL U.S. GOING FORECAST HAS STORM
CHANCES GOING THROUGH THE WEEK WHICH STILL LOOKS GOOD.

TEMPERATURES WILL REMAIN NEAR TO ABOVE NORMAL WITH AFTERNOON HIGHS
IN THE MID AND UPPER 80S...AND OVERNIGHT LOWS IN THE 60S AND LOW
70S.  EXPECT TO SEE SOME SLIGHT COOLDOWN ON MONDAY

&&

.AVIATION...

CARRIED SOME TEMPO WIND FLUCTUATIONS AND PRECIP IN THE TAFS THROUGH
EARLY MORNING WITH BOUNDARY HANGING AROUND BEFORE A TEMPORARY BREAK
IN PRECIP BEFORE REDEVELOPMENT IN THE AFTERNOON. WILL CARRY LOWER
CEILINGS IN TWEB ROUTE AROUND STL.

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON NORTH OF A LINE FROM
NEVADA TO SALEM.
KS...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR BOURBON COUNTY.

TERRY
Hazardous weather outlook, May 25, 8:14 AM CST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
914 AM CDT TUE MAY 25 2004

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251800-
BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD-
DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-
LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-
POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-
WRIGHT-
INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON...
FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON...
MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...
PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS.
914 AM CDT TUE MAY 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME
SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS WITH HAIL TO THE SIZE OF QUARTERS AND WIND
  GUSTS TO 50 MPH. HEAVY RAIN.

  AREAS AFFECTED AND TIMING:

  ALL OF FAR SOUTHEAST KANSAS AND THE MISSOURI OZARKS.

  DISCUSSION:

  WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
  AFTERNOON AS ABUNDANT CLOUD COVER AND AN INCREASING CAPPING
  INVERSION LIMIT THUNDERSTORM DEVELOPMENT. AFTER DARK...AN
  INCREASING LOW LEVEL JET WILL ONCE AGAIN IMPINGE UPON A STALLED
  COLD FRONT. WITH THE APPROACH OF AN UPPER LEVEL STORM
  SYSTEM...SUFFICIENT LIFT AND VERTICAL WIND SHEAR WILL SUPPORT
  WIDESPREAD THUNDERSTORM DEVELOPMENT...SOME OF WHICH COULD BECOME
  SEVERE WITH LARGE HAIL THE MAIN THREAT.

  HEAVY RAIN WILL BE POSSIBLE AS STORMS TRACK ALONG THE STALLED
  BOUNDARY OVERNIGHT...AND A FLASH FLOOD WATCH REMAINS IN EFFECT FOR
  PORTIONS OF THE OUTLOOK AREA THROUGH TOMORROW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  AN UNSETTLED WEATHER PATTERN WILL REMAIN IN PLACE OVER THE
  PERIOD...WITH THUNDERSTORMS POSSIBLE THROUGH AT LEAST FRIDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO TONIGHT.

CRAMER / BOOKBINDER

In the hours before

Local storm report, May 25, 7:20 AM CST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0820 AM CDT TUE MAY 25 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0700 AM     FLOOD            4 E EDMONSON            38.32N 93.15W
05/25/2004                   BENTON             MO   LAW ENFORCEMENT

            WW HIGHWAY FLOODED/CLOSED IN THE BIG BUFFALO CREEK AREA.
            EXACT TIME FLOODING BEGAN UNKNOWN.

DSA
Local storm report, May 25, 11:15 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1215 PM CDT TUE MAY 25 2004

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1206 PM     HAIL             3 W WARSAW              38.25N 93.43W
05/25/2004  0.75 INCH        BENTON             MO   LAW ENFORCEMENT

AL

The radar

The Pleasant Hill radar (KEAX), 100 km away, was scanning. The volume nearest the first event began at 17:13 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Benton

When
May 25, 11:15 AM CST
Where
Benton County, 1 mi E of Warsaw
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
38.250, -93.367

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398094.